J.F. DELFRAISSY, M.D.; G. TERTIAN, M.D.; M. DREYFUS; G. TCHERNIA
To the editor: Recently, Mintzer and coworkers (1) reported the cases of three patients with immune thrombocytopenia, Kaposi's sarcoma, and the acquired immunodeficiency syndrome. Two of these patients were treated with high-dose intravenous gammaglobulin without benefit. We report the cases of two patients with thrombocytopenia associated with the syndrome who had a dramatic increase in platelet counts after such treatment.
Patient 1: A 29-year-old white homosexual man had had thrombocytopenia (platelet count, < 30 X 109/L) for more than a year. His platelet-associated IgG level was significantly elevated, the lymphocyte T4/T8 ratio was low (0.40), and a serologic test for
Learn more about subscription options.
Register Now for a free account.
DELFRAISSY J, TERTIAN G, DREYFUS M, TCHERNIA G. Intravenous Gammaglobulin, Thrombocytopenia, and the Acquired Immunodeficiency Syndrome. Ann Intern Med. 1985;103:478-479. doi: 10.7326/0003-4819-103-3-478_2
Download citation file:
Published: Ann Intern Med. 1985;103(3):478-479.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only